Advertisement

What caused my pupils to grow larger in the last month?

Bilaterally large pupils that have developed acutely over the last month may have several causes.  The first is that you may be getting some type of dilating drug in your eyes.  You may also be getting a systemic medication that can have this side effect.  Illegal drugs such as cocaine can also do this.  There are some intrinsic eye disorders such as tonic pupils which tend to be benign.  There are also systemic syndromes that can cause this such as hyperthyroid or hypersecretion of adrenal corticoids.  Lastly, neurological conditions may be responsible but it is doubtful that you have a neurological condition causing both of your pupils to be significantly enlarged because you would likely have other very severe symptoms such as coma!  Consult an Eye M.D.   If you still don't get a satisfactory answer you can consult a neuroopthalmologist who is an Eye M.D. that specializes in neurological conditions that affect the eye.

Continue Learning about Eye and Vision

The Scary Truth About Halloween Contacts
The Scary Truth About Halloween Contacts
This Halloween, are you planning to buy novelty contact lenses to give your Catwoman, zombie or vampire costume that extra oomph? Be aware that the le...
Read More
What is the first aid treatment for eye injuries?
Dr. Kathleen Handal, MDDr. Kathleen Handal, MD
Injuries to the eye—no matter what the cause—require immediate medical attention. When irritated by ...
More Answers
10 Things Your Vision Reveals About Your Health
10 Things Your Vision Reveals About Your Health10 Things Your Vision Reveals About Your Health10 Things Your Vision Reveals About Your Health10 Things Your Vision Reveals About Your Health
Changes in your vision may be signs of other medical conditions.
Start Slideshow
What Good Hygiene Practices Can Help Prevent Eye Diseases?
What Good Hygiene Practices Can Help Prevent Eye Diseases?

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.